Requip XL to Mirapexin


#1
Hi,

My Consultant is changing me over from 14 mg Requip XL to 3.15mg of Mirapexin to help with motor problems and swollen feet and legs.

Has anyone had experience of this, good or bad???

Regards,


Mike.

#2
Hi I'm afraid my experience with Mirapexin was not good at all. I felt very ill and had significant drop in blood pressure on standing. I would just say get your doctor to check your blood pressure on standing - its called postural hypotension if it falls a lot - before you go on it. If it develops when you re on Mirapexin you ll know as you ll feel dizzy and weak. My doctor didn't t mention it as a side effect or take my BP.
Hopefully you ll be fine as I know many people on the forum are.
Samdog

#3
Hi Samdog,

Thanks for that.

No mention of low BP by Consultant, however I have BP taken three times on a Tuesday and three times again on a Thursday for the exercise classes I do for Brooke's Oxford Ini., so will keep an eye on things.

Thanks again,

Mike

#4
hi mike 700, i have been on mirapexin for about 18months with no side affects i was the neupro patch before that and when i started on the mirapexin i realised that the patch did not work i have had good results from the mirapexin but everyone is different so all i can say is give it a try good luck sue.

#5
hi mike 700, i have been on mirapexin for about 18months with no side affects i was the neupro patch before that and when i started on the mirapexin i realised that the patch did not work i have had good results from the mirapexin but everyone is different so all i can say is give it a try good luck sue.


Many thanks, the Consultant has now written to the GP and I am trying the new drug next week - keeping fingers crossed/

Regards.

#6
Hi mike 700
I have been on mirepaxin now for about 2 years. For about the first 12-14 months everything was great but then after that I started with low blood pressure causing postural hypotension, I have a need to shop ( but that's not really a big problem for me as I can control it at present). And the main problem I have now is weight gain and swollen legs. Yuk!! My consultant said this is due to the Mirapexin. so if your Consultant is going to change your meds i wonder if there is going to be any difference. you are going to change your meds because of swollen legs the drug that your Consultant is changing to can cause swelling. I know drugs react differently from one person to another. This is just my experience of Mirepaxin. My Consultant is thinking of reducing the dose i take and possibly stop them altogether and try Azilect only. i am waiting for a DAT scan to re confirm my diagnosis.Good luck I hope it works out for you.

#7
I couldn't tolerate mirapexin at all, I felt so ill all the time, even on the lowest dose.I could barely get off the sofa with flu like symptoms and awful dizziness.

I am one of the few who cannot tolerate DA's however I can tolerate just 6mg Requip (no more as it gave me hallucinations, sleep paralysis etc etc) I also take Azilect which seems to help.

The best drug for me has been Amitriptyline as it is a muscle relaxant and has cured my neck pain and dizziness which was obviously caused by tension. It has also helped the tremor.

#8
Hi, Mike.
I have been on Mirapexin 2.62mg for nearly 2 years now. It has certainly helped with motor problems. My blood pressure is a bit on the low side, but doesn't make me dizzy. It does even now make me feel a bit sickly,but I can deal with that. I also come on to this forum more than I really want.I can't seem to help myself; even though I've plenty else I could be doing.Whether that's because of the Mirapexin, or just me I don't know.But on the whole, Mirapexin seems to work for me. Good luck. EM

#9
Thanks everybody.


I'm going to try it from the 19th. For a month, and if it doesn't work, then back to Requip .


Have a good evening.


Mike.